MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T-CENTESIS PLUS 6FR CATHETER; THORACENTESIS TRAY

CAREFUSION, INC SAFE-T-CENTESIS PLUS 6FR CATHETER; THORACENTESIS TRAY
Catalog Number PIG1260T
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a26.Patient problem code: f24.
 
Event or Problem Description
It was reported by customer that they had an issue with safe-t-centesis 6fr catheter drainage tray, it did result in a pneumo.Verbatim: rcc received a complaint via email.Email(s) attached.We had an issue with safe-t-centesis 6fr catheter drainage tray, it did result in a pneumo.
 
Event or Problem Description
It was reported by customer that they had an issue with safe-t-centesis 6fr catheter drainage tray, it did result in a pneumo.Verbatim: rcc received a complaint via email.Email(s) attached.We had an issue with safe-t-centesis 6fr catheter drainage tray, it did result in a pneumo.Customer response on jun 28, 2024.Could you please provide a further description of the issue? the blue hub disconnected from the rest of the valve tubing construct when removing the catheter from the patient.This resulted in the catheter remaining in the patient.The catheter was then removed separately within seconds of being disconnected.However, within that short amount of time, air entered into the pleural space, which was seen as a pneumothorax on cxr post-procedure.Please specify device failure.Blue hub disconnected from threaded connection the valve tubing construct.It is a screw in/threaded connection.It most likely was not completely threaded together.What was the impact on the patient? pneumothorax.Did the patient have a pneumothorax due to a device malfunction? pneumothorax as seen on cxr.Was there any medical intervention required including diagnostics, procedures, and treatment delay? no further intervention is required.Can you please provide the material number and lot number associated with reported issue? material number: unsure where to find that information (product packaging was retained).Lot number: 0001546040.Is there a photo or sample available showing the reported issue? no photo available.How was the issue resolved? observation of pneumo.Can you please provide an exact date of event in format dd-mmm-yyyy? 05/30/2024 was date of event.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001546040 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.A quality notification has been sent to our supplier in an effort to raise awareness, and a request to investigate the issue.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported by customer that they had an issue with safe-t-centesis 6fr catheter drainage tray, it did result in a pneumo.Verbatim: rcc received a complaint via email.We had an issue with safe-t-centesis 6fr catheter drainage tray, it did result in a pneumo.Customer response on (b)(6) 2024.Could you please provide a further description of the issue? the blue hub disconnected from the rest of the valve tubing construct when removing the catheter from the patient.This resulted in the catheter remaining in the patient.The catheter was then removed separately within seconds of being disconnected.However, within that short amount of time, air entered into the pleural space, which was seen as a pneumothorax on cxr post-procedure.Please specify device failure.Blue hub disconnected from threaded connection the valve tubing construct.It is a screw in/threaded connection.It most likely was not completely threaded together.What was the impact on the patient? pneumothorax.Did the patient have a pneumothorax due to a device malfunction? pneumothorax as seen on cxr.Was there any medical intervention required including diagnostics, procedures, and treatment delay? no further intervention is required.Can you please provide the material number and lot number associated with reported issue? material number: unsure where to find that information (product packaging was retained) lot number: 0001546040.Is there a photo or sample available showing the reported issue? no photo available.How was the issue resolved? observation of pneumo.Can you please provide an exact date of event in format dd-mmm-yyyy? 05/30/2024 was date of event.

Brand Name
SAFE-T-CENTESIS PLUS 6FR CATHETER
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19614221
Report Number1625685-2024-00062
Device Sequence Number6306265
Product Code PXI
UDI-Device Identifier10885403108365
UDI-Public(01)10885403108365(11)231211(17)260131(10)0001546040
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberPIG1260T
Device Lot Number0001546040
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by ManufacturerNot provided
09/03/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/01/2024
09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown